MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during the intraocular lens (iol) implant procedure the lens could not be used due to technical failure.Additional information has been received that during the insertion of lens the surgeon observed a break on lens.The lens was removed and replaced with new lens during initial procedure.The symptoms were resolved and there was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.A photo was provided of what appears to be the lens in the eye.What appears to be a line/crack/mark can be seen near the center of the optic.The final determination cannot be determined based on available information.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.Based on our observation of the attached photos, the lens has a crack.The account indicated the product was not available to evaluate.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18524839
Report Number1119421-2024-00114
Device Sequence Number12715580
Product Code HQL
UDI-Device Identifier00380655093252
UDI-Public00380655093252
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.230
Device Lot Number15633040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM, ACCESSORY, HANDPIECE; DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Patient SexUnknown